Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 253, NWS Memphis, TN

July 14, 201410 counties in Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jul 14, 2014, 5:52 PM CDT for 10 counties in Tennessee. It was in force for 53 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2014, 5:52 PM CDT (22:52 UTC)
Expired
Jul 14, 2014, 6:45 PM CDT
In force
53 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Chester County, TN, Crockett County, TN, Fayette County, TN, Hardeman County, TN, Haywood County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 79 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 5:53 PM CDTTSTM WND GST 62Jackson, TNWIND GUST TO 62 MPH RECORDED AT JACKSON AIRPORT.
Jul 14, 6:41 PM CDTTSTM WND DMG5 E Somerville, TNTREE DAMAGE. SOME ROTATION IN THE DEBRIS NOT CONNECTED TO CLOUD BASE.
Jul 14, 6:44 PM CDTTSTM WND DMG1 N Grand Junction, TNTREES DOWN NEAR HWY 368 AND 18.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 1:22 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 10.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2014-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 875 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2014-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
875 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1587 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

435 
WUUS54 KMEG 142252
SVRMEG
TNC023-033-047-069-075-097-109-113-157-167-142345-
/O.NEW.KMEG.SV.W.0253.140714T2252Z-140714T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
552 PM CDT MON JUL 14 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  WESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  MADISON COUNTY IN SOUTHWEST TENNESSEE...
  WESTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
  EXTREME NORTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 645 PM CDT

* AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 19 MILES
  SOUTHWEST OF RIPLEY...OR NEAR FORT PILLOW STATE PARK...AND MOVING
  EAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIPLEY...
  BROWNSVILLE...JACKSON...HENDERSON...BOLIVAR...CHICKASAW STATE PARK
  AND CHICKASAW STATE FOREST.

 THIS WARNING ALSO INCLUDES AREAS NEAR CHISHOLM LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3500 8875 3501 8965 3583 8964 3579 8861
      3564 8860
TIME...MOT...LOC 2252Z 267DEG 40KT 3559 8979

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:54 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 14, 3:54 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
354 PM CDT MON JUL 14 2014

.DISCUSSION...

A VERY ACTIVE AND UNUSUAL WEATHER PATTERN FOR THE MIDDLE OF JULY IS
FORECAST THIS WEEK INTO THE WEEKEND. FORTUNATELY...THE MODELS ARE IN
GOOD AGREEMENT AND THE FORECAST SEEMS STRAIGHT FORWARD.

A STRONG CLOSED UPPER LEVEL LOW WILL MOVE INTO THE GREAT LAKES
TONIGHT WITH A LARGE UNSEASONABLY DEEP TROUGH EXTENDING INTO THE
MIDSOUTH. AS ASSOCIATED STRONG COLD FRONT WAS MOVING INTO SOUTHEAST
MO THIS AFTERNOON AND WILL MOVE THROUGH THE MIDSOUTH TONIGHT AND
TUESDAY MORNING. THUNDERSTORMS WERE FIRING ALONG A PRE-FRONTAL
TROUGH ACROSS NORTH CENTRAL AR WHILE OTHER THUNDERSTORMS WERE ALONG
A CONVECTIVE OUTFLOW BOUNDARY IN NORTHWEST TN. HOT...VERY MOIST AND
UNSTABLE AIR WAS PUSHING INTO THE MIDSOUTH SOUTH OF THESE
THUNDERSTORMS. MIXED LAYER CAPES WERE ABOVE 4000 J/KG IN PORTIONS OF
NORTHEAST AR AND ARE FORECAST TO REACH 5000 J/KG ACROSS PORTIONS OF
THE MIDSOUTH. LIFTED INDICES ARE FORECAST TO DECREASE TO BETWEEN
MINUS 8 AND MINUS 10. THUNDERSTORMS ARE EXPECTED TO TRAIN ACROSS
PORTIONS OF THE MIDSOUTH WITH HEAVY RAINFALL. PRECIPITABLE WATER
VALUES ARE FORECAST TO CLIMB CLOSE TO 2.5 INCHES IN SOME LOCATIONS.
SURFACE DEW POINTS ARE IN THE LOWER AND MIDDLE 70S. ISSUED A FLASH
FLOOD WATCH FOR MOST OF THE MIDSOUTH THROUGH TONIGHT WITH TIMING
VARYING NORTH TO SOUTH BASED ON THE EXPECTED MOVEMENT OF THE COLD
FRONT. AFTERNOON TEMPERATURES HAVE CLIMBED INTO THE LOWER AND MIDDLE
90S ALONG AND SOUTH OF INTERSTATE 40. HEAT INDEX READINGS HAVE
PEAKED AROUND 105 DEGREES IN A FEW LOCATIONS...THINK THIS WILL BE
SHORT LIVED SO WILL NOT ISSUE A HEAT ADVISORY ATTM BUT WILL ISSUE A
SHORT TERM FORECAST.

THE COLD FRONT WILL PUSH SOUTHEASTWARD OUT OF NORTH MS TUESDAY
MORNING TAKING THE RAIN WILL IT. MODELS CONTINUE TO BE A LITTLE
FASTER IN MOVING THE RAIN OUT OF THE AREA...SO ADJUSTED THE POPS
ACCORDINGLY. SOME INCREDIBLY NICE WEATHER WILL FOLLOW THE FRONT INTO
AT LEAST WEDNESDAY. MUCH DRIER AND COOLER AIR WILL FOLLOW THE FRONT.
HIGHS TUESDAY WILL RANGE FROM THE MIDDLE 70S TO MIDDLE 80S AND ON
WEDNESDAY WILL BE IN THE UPPER 70S AND LOWER 80S...WELL BELOW NORMAL
FOR THIS TIME OF THE YEAR...WITH LOW HUMIDITY. LOW TEMPERATURES
WEDNESDAY MORNING WILL DROP INTO THE 50S ACROSS A LARGE SWATH OF THE
AREA.

BY LATE WEDNESDAY NIGHT INTO THURSDAY...AN UNUSUAL OVERRUNNING
WEATHER PATTERN WILL SET UP ACROSS THE MIDSOUTH RESULTING IN MORE
RAIN. AN UPPER LEVEL TROUGH WILL DIG TO OUT WEST...THE MOVE INTO THE
MIDSOUTH. THE FRONT THAT PUSHED THROUGH HERE AS A COLD FRONT WILL
TRY TO EDGE BACK AS A WARM FRONT WITH A SURFACE LOW RIDING ALONG THE
FRONT. SHOWERS AND SCATTERED THUNDERSTORMS WILL BE ON THE INCREASE
INTO FRIDAY. THE UPPER LEVEL TROUGH WILL GRADUALLY MOVE TO OUR EAST
BY SATURDAY WITH DECREASING POPS OVER THE WEEKEND. BUT THE
ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE ENOUGH FOR A CONTINUED
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY. THE REGION WILL
BECOME BETTER ENTRENCHED IN A NORTHWEST FLOW ALOFT BY MONDAY WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS.

JCL

&&

.AVIATION...

18Z TAF CYCLE

TS NOW BUILDING IN BOOTHEEL. CURRENT THINKING IS THAT JBR, MEM,
MKL TO BE IN VCTS IN A COUPLE OF HOURS. TUP TO GET INTO
VCTS LATER THIS AFTERNOON. HAIL AND WINDSTORMS ARE THE MAIN
THREAT AROUND THESE EAST MOVING STORMS. WINDS TO VEER AT NORTHERN
APTS FIRST...THEN VEERING IN MEM AND MKL. CEILING TO DROP AS THE
FROM COMES IN. STORMS SHOULD BE OUT OF AREA TMR MORN.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
     MORNING FOR PHILLIPS.

     FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR CRAIGHEAD-
     CRITTENDEN-CROSS-MISSISSIPPI-POINSETT-ST. FRANCIS.

     FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR LEE AR.

MO...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
     MORNING FOR CALHOUN-CHICKASAW-COAHOMA-ITAWAMBA-LAFAYETTE-
     LEE MS-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-
     TISHOMINGO-UNION-YALOBUSHA.

     FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ALCORN-BENTON MS-
     DESOTO-MARSHALL-TATE-TIPPAH-TUNICA.

TN...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR BENTON TN-CARROLL-
     CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HAYWOOD-
     HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-OBION-SHELBY-TIPTON-
     WEAKLEY.

     FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR HARDEMAN-HARDIN-
     MCNAIRY.

&&
Hazardous weather outlook, Jul 14, 2:21 PM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
221 PM CDT MON JUL 14 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-151100-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
221 PM CDT MON JUL 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE MIDSOUTH
THIS AFTERNOON AND TONIGHT. A STRONG COLD FRONT WILL APPROACH AND
MOVE THROUGH THE AREA FROM THE NORTH. DAMAGING WINDS...LARGE HAIL...
AND HEAVY RAINFALL WITH FLASH FLOODING ARE POSSIBLE. A FLASH FLOOD
WATCH HAS BEEN ISSUED FOR MUCH OF THE MIDSOUTH THIS AFTERNOON
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND TONIGHT ACROSS
THE MIDSOUTH. PLEASE RELAY ANY REPORTS OF DAMAGING WINDS...LARGE
HAIL...AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN
MEMPHIS.

JCL

In the hours before

Local storm report, Jul 14, 5:22 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
522 PM CDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     2 SSE JONESBORO         35.80N 90.67W
07/14/2014                   CRAIGHEAD          AR   PUBLIC

            POLES DOWN ALONG HIGHWAY 63. NEAR EAST PARKER ROAD AND
            ONE PLACE.

0405 PM     TSTM WND DMG     HENDERSON               35.44N 88.65W
07/14/2014                   CHESTER            TN   PUBLIC

            LARGE TREE LIMBS DOWNA AND SHINGLES LIFTED OFF ROOF.

&&

TLSJR
Local storm report, Jul 14, 5:23 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
523 PM CDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     3 W SHARON              36.23N 88.88W
07/14/2014                   WEAKLEY            TN   TRAINED SPOTTER

            LARGE LIMBS DOWN WITH WINDS ESTIMATED TO BE 60 MPH.

0233 PM     TSTM WND DMG     SHARON                  36.23N 88.82W
07/14/2014                   WEAKLEY            TN   TRAINED SPOTTER

            2 LARGE TREES DOWN AND NUMEROUS SMALL TREES DOWN.ROOF AND
            STRUCTURAL DAMAGE TO AT LEAST ONE HOME ON NORTH HWY AVE.
            POWER LINES DOWN ACROSS THE COMMUNITY.

0240 PM     TSTM WND DMG     1 N JACKSON             35.65N 88.83W
07/14/2014                   MADISON            TN   PUBLIC

            LARGE TREES DOWN ON POWER LINES ON OLD MEDINA RD.

0314 PM     TSTM WND DMG     CAMDEN                  36.06N 88.10W
07/14/2014                   BENTON             TN   TRAINED SPOTTER

            TREES DOWN AT INTERSECTION OF WASHINGTON AND FRASYER
            STREETS.

0341 PM     TSTM WND DMG     JACKSON                 35.63N 88.83W
07/14/2014                   MADISON            TN   FIRE DEPT/RESCUE

            ON AIRWAYS BLVD POWER LINES DOWN.

0330 PM     TSTM WND DMG     CAMDEN                  36.06N 88.10W
07/14/2014                   BENTON             TN   EMERGENCY MNGR

            TREES DOWN AND POWER LINES DOWN AROUND BEAVER DAM AREA
            AND THE TOWN OF CAMDEN.

0508 PM     TSTM WND GST     W SOMERVILLE            35.24N 89.35W
07/14/2014  E67 MPH          FAYETTE            TN   TRAINED SPOTTER

            WIND GUSTING TO AROUND 67 MPH IN CENTRAL FAYETTE COUNTY.

0350 PM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/14/2014                   CRAIGHEAD          AR   BROADCAST MEDIA

            POWER AND LIGHT POLES DOWN ON HIGHWAY 63 AND PARKER ROAD
            EAST OF CARAWAY ROAD IN JONESBORO.

&&

MRM
Special weather statement, Jul 14, 5:27 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
527 PM CDT MON JUL 14 2014

ARZ018-026-027-035-036-142315-
CRAIGHEAD AR-CRITTENDEN AR-CROSS AR-GREENE AR-POINSETT AR-
527 PM CDT MON JUL 14 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 PM CDT FOR...

  EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  CROSS COUNTY IN EASTERN ARKANSAS...
  SOUTH CENTRAL GREENE COUNTY IN EASTERN ARKANSAS...
  POINSETT COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES NORTH OF BAY AT 527 PM CDT...MOVING
EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CRAIGHEAD...CRITTENDEN...CROSS...GREENE AND POINSETT
COUNTIES...INCLUDING LOCATIONS NEAR BAY...BROOKLAND...CARAWAY...
HARRISBURG...JONESBORO...LAKE CITY...LEPANTO...MARKED TREE...
MONETTE...PARKIN...TRUMANN...VILLAGE CREEK STATE PARK AND WYNNE...
SHOULD MONITOR THIS STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3599 9070 3600 9029 3570 9028 3515 9056
      3515 9098
TIME...MOT...LOC 2227Z 260DEG 22KT 3582 9056
Special weather statement, Jul 14, 5:28 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
528 PM CDT MON JUL 14 2014

ARZ048-049-142300-
LEE AR-ST. FRANCIS AR-
528 PM CDT MON JUL 14 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 600 PM CDT FOR...

  WESTERN LEE COUNTY IN EASTERN ARKANSAS...
  WESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTHWEST OF NEW SALEM AT 528 PM
CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN LEE AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS NEAR
FORREST CITY...MADISON...MARIANNA AND PALESTINE...SHOULD MONITOR THIS
STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3501 9115 3501 9106 3502 9105 3514 9105
      3514 9059 3464 9075 3465 9106 3473 9106
      3474 9111 3486 9111 3490 9113 3491 9116
      3495 9116
TIME...MOT...LOC 2228Z 282DEG 25KT 3491 9101
Local storm report, Jul 14, 5:41 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
541 PM CDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     3 W SHARON              36.23N 88.88W
07/14/2014                   WEAKLEY            TN   TRAINED SPOTTER

            LARGE LIMBS DOWN WITH WINDS ESTIMATED TO BE 60 MPH.

0233 PM     TSTM WND DMG     SHARON                  36.23N 88.82W
07/14/2014                   WEAKLEY            TN   TRAINED SPOTTER

            2 LARGE TREES DOWN AND NUMEROUS SMALL TREES DOWN.ROOF AND
            STRUCTURAL DAMAGE TO AT LEAST ONE HOME ON NORTH HWY AVE.
            POWER LINES DOWN ACROSS THE COMMUNITY.

0240 PM     TSTM WND DMG     1 N JACKSON             35.65N 88.83W
07/14/2014                   MADISON            TN   PUBLIC

            LARGE TREES DOWN ON POWER LINES ON OLD MEDINA RD.

0314 PM     TSTM WND DMG     CAMDEN                  36.06N 88.10W
07/14/2014                   BENTON             TN   TRAINED SPOTTER

            TREES DOWN AT INTERSECTION OF WASHINGTON AND FRASYER
            STREETS.

0330 PM     TSTM WND DMG     CAMDEN                  36.06N 88.10W
07/14/2014                   BENTON             TN   EMERGENCY MNGR

            TREES DOWN AND POWER LINES DOWN AROUND BEAVER DAM AREA
            AND THE TOWN OF CAMDEN.

0335 PM     TSTM WND DMG     2 SSE JONESBORO         35.80N 90.67W
07/14/2014                   CRAIGHEAD          AR   PUBLIC

            POLES DOWN ALONG HIGHWAY 63. NEAR EAST PARKER ROAD AND
            ONE PLACE.

0341 PM     TSTM WND DMG     JACKSON                 35.63N 88.83W
07/14/2014                   MADISON            TN   FIRE DEPT/RESCUE

            ON AIRWAYS BLVD POWER LINES DOWN.

0350 PM     TSTM WND DMG     JONESBORO               35.82N 90.69W
07/14/2014                   CRAIGHEAD          AR   BROADCAST MEDIA

            POWER AND LIGHT POLES DOWN ON HIGHWAY 63 AND PARKER ROAD
            EAST OF CARAWAY ROAD IN JONESBORO.

0405 PM     TSTM WND DMG     HENDERSON               35.44N 88.65W
07/14/2014                   CHESTER            TN   PUBLIC

            LARGE TREE LIMBS DOWNA AND SHINGLES LIFTED OFF ROOF.

0438 PM     TSTM WND DMG     SE DOWNTOWN MEMPHIS     35.13N 90.05W
07/14/2014                   SHELBY             TN   BROADCAST MEDIA

            A LARGE TREE FELL ON HOUSE LOCATED ON NORFOLK STREET
            VCNTY OF INTERSTATE 240 AND EAST PERSON ROAD.

0508 PM     TSTM WND GST     W SOMERVILLE            35.24N 89.35W
07/14/2014  E67.00 MPH       FAYETTE            TN   TRAINED SPOTTER

            WIND GUSTING TO AROUND 67 MPH IN CENTRAL FAYETTE COUNTY.

&&

MRM
Special weather statement, Jul 14, 5:44 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
544 PM CDT MON JUL 14 2014

ARZ036-048-049-058-MSZ001-007-008-142330-
CRITTENDEN AR-LEE AR-PHILLIPS AR-ST. FRANCIS AR-TUNICA MS-TATE MS-
DE SOTO MS-
544 PM CDT MON JUL 14 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 630 PM CDT FOR...

  SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  EASTERN LEE COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  TATE COUNTY IN NORTHWEST MISSISSIPPI...
  TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES SOUTHWEST OF HUGHES AT 544 PM CDT...
MOVING EAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CRITTENDEN...DESOTO...LEE...PHILLIPS...ST. FRANCIS...TATE
AND TUNICA COUNTIES...INCLUDING LOCATIONS NEAR HERNANDO...HORN
LAKE...HUGHES...OLIVE BRANCH...SENATOBIA...SOUTHAVEN AND ST FRANCIS
NATIONAL PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES HORN LAKE...HORSESHOE LAKE...LAKE
MCKELLAR...MIDWAY LAKE AND ROBCO LAKE.

&&

LAT...LON 3456 9083 3499 9066 3500 8972 3456 8973
TIME...MOT...LOC 2244Z 280DEG 45KT 3492 9050

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 1:06 PM CDTSpecial Weather StatementMEGLake39 min
Jul 14, 1:42 PM CDTSpecial Weather StatementMEGDyer33 min
Jul 14, 1:50 PM CDTSpecial Weather StatementMEGWeakley40 min
Jul 14, 2:04 PM CDTSevere Thunderstorm WarningMEGDyer, Lauderdale22 min
Jul 14, 2:12 PM CDTFlash Flood WatchMEGBenton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more13 hr
Jul 14, 2:15 PM CDTSpecial Weather StatementMEGCrockett, Gibson30 min
Jul 14, 2:17 PM CDTSpecial Weather StatementMEGHenry43 min
Jul 14, 2:25 PM CDTSpecial Weather StatementMEGDyer, Lauderdale35 min
Jul 14, 2:30 PM CDTSpecial Weather StatementMEGWeakley30 min
Jul 14, 2:33 PM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Decatur, Gibson, Henderson, Henry and 1 more57 min
Jul 14, 2:39 PM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Gibson, Henderson, Madison51 min
Jul 14, 2:53 PM CDTSpecial Weather StatementMEGCrockett, Gibson52 min
Jul 14, 3:00 PM CDTSpecial Weather StatementMEGFayette, Madison45 min
Jul 14, 3:16 PM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Decatur, Gibson, Henderson, Madison59 min
Jul 14, 3:38 PM CDTSpecial Weather StatementMEGChester, Decatur, Madison52 min
Jul 14, 4:08 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy52 min
Jul 14, 4:19 PM CDTSpecial Weather StatementMEGShelby26 min
Jul 14, 4:21 PM CDTSevere Thunderstorm WarningMEGShelby11 min
Jul 14, 4:29 PM CDTFlash Flood WarningMEGDecatur2 hr
Jul 14, 4:29 PM CDTSpecial Weather StatementMEGHardeman, Madison31 min
Jul 14, 4:44 PM CDTSpecial Weather StatementMEGFayette, Shelby, Tipton46 min
Jul 14, 4:48 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, Haywood, Henderson, Madison42 min
Jul 14, 4:59 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy46 min
Jul 14, 5:03 PM CDTSpecial Weather StatementMEGHaywood27 min
Jul 14, 5:12 PM CDTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, Haywood, McNairy, Madison and 1 more48 min
Jul 14, 5:15 PM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton60 min
Jul 14, 5:38 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy52 min
Jul 14, 5:40 PM CDTFlash Flood WarningMEGChester, Fayette, Hardeman, Hardin, Haywood, Henderson and 3 more3 hr
Jul 14, 6:14 PM CDTSpecial Weather StatementMEGShelby, Tipton31 min
Jul 14, 6:23 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardeman, Hardin, Henderson, McNairy and 1 more67 min
Jul 14, 6:28 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman47 min
Jul 14, 6:38 PM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Crockett, Fayette, Gibson, Hardeman and 4 more52 min
Jul 14, 6:43 PM CDTFlash Flood WarningMEGDecatur3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.